Alert archive / Missouri / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Kansas City, MO

January 23, 200812 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Jan 23, 2008, 3:34 AM CST for 12 counties in Missouri. It took effect at Jan 23, 2008, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2008, 3:34 AM CST (09:34 UTC)
In effect from
Jan 23, 2008, 9:00 PM CST
Expired
Jan 24, 2008, 9:00 AM CST
In force
12 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 166 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 230934
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 AM CST WED JAN 23 2008

...NEXT BLAST OF COLD AIR ARRIVING TONIGHT...

MOZ002>008-015>017-024-025-231745-
/O.NEW.KEAX.WC.Y.0002.080124T0300Z-080124T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-
SULLIVAN-ADAIR-LINN MO-MACON-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
334 AM CST WED JAN 23 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY. 

A COLD FRONT WILL PASS THROUGH THE ADVISORY AREA LATER TODAY...AND
BRING A RENEWED SURGE OF COLD CANADIAN AIR WITH GUSTY NORTHWEST
WINDS. AS TEMPERATURES PLUMMET INTO THE SINGLE DIGITS TONIGHT...WINDS
OF 10 TO 15 MPH WITH GUSTS UP TO 20 MPH WILL MAKE IT FEEL MORE LIKE
-15 TO -20 DEGREES. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

21
4 follow-up statements
000 
WWUS43 KEAX 232042
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CST WED JAN 23 2008

...NEXT BLAST OF COLD AIR ARRIVING TONIGHT...

MOZ002>008-015>017-024-025-240445-
/O.CON.KEAX.WC.Y.0002.080124T0300Z-080124T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-
SULLIVAN-ADAIR-LINN MO-MACON-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
242 PM CST WED JAN 23 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY. 

A COLD FRONT HAS PUSHED INTO THE ADVISORY AREA...AND WILL BRING ANOTHER
SURGE OF COLD CANADIAN AIR ALONG WITH GUSTY NORTHWEST WINDS THIS
EVENING. AS TEMPERATURES PLUMMET INTO THE SINGLE DIGITS
TONIGHT...WINDS OF 10 TO 15 MPH WITH GUSTS UP TO 20 MPH WILL MAKE IT
FEEL LIKE -15 TO -20 DEGREES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

STOFLET
000 
WWUS43 KEAX 240302
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CST WED JAN 23 2008

MOZ002>008-015>017-024-025-241200-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-
SULLIVAN-ADAIR-LINN MO-MACON-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
902 PM CST WED JAN 23 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

CLEARING SKIES AND NORTHWEST WINDS AT 5 TO 15 MPH WILL SEND
TEMPERATURES INTO THE SINGLE DIGITS BELOW ZERO ACROSS THE ADVISORY
AREA. THE FRIGID TEMPERATURES WILL COMBINE WITH THE OCCASIONALLY
GUSTY NORTHWEST WINDS TO PRODUCE WIND CHILLS IN THE -15 TO -20 DEGREE RANGE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

NRR
000 
WWUS43 KEAX 240920
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CST THU JAN 24 2008

MOZ002>008-015>017-024-025-241500-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-
SULLIVAN-ADAIR-LINN MO-MACON-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
320 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

TEMPERATURES ACROSS THE ADVISORY AREA HAVE FALLEN INTO THE SINGLE
DIGITS BELOW ZERO...AND NORTHWEST WINDS OF 5 TO 10 MPH HAVE MADE IT
FEEL MUCH COLDER. CURRENT WIND CHILLS RANGE FROM AROUND -15 DEGREES TO
-20 DEGREES ALONG THE IOWA BORDER. WIND SPEEDS WILL GRADUALLY FALL
THIS MORNING...ALLOWING WIND CHILL VALUES TO RECOVER BACK TO THE
ACTUAL AIR TEMPERATURES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

21
000 
WWUS43 KEAX 241452
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 AM CST THU JAN 24 2008


MOZ002>008-015>017-024-025-241600-
/O.EXP.KEAX.WC.Y.0002.000000T0000Z-080124T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-
SULLIVAN-ADAIR-LINN MO-MACON-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA
852 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY EXPIRES AT 9 AM CST THIS MORNING.

WINDS ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI HAVE BEGUN TO
DECREASE IN SPEED THIS MORNING. COUPLED WITH ABUNDANT SUNSHINE THE
LIGHT WIND WILL ALLOW WIND CHILL READINGS TO RISE BACK TOWARDS ACTUAL
AIR TEMPERATURES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
ALLOWED TO EXPIRE. HOWEVER...TEMPERATURES WILL REMAIN BELOW ZERO ACROSS
AREAS ADJACENT TO THE IOWA BORDER THROUGH THE LATE MORNING HOURS...
AND AFTERNOON HIGHS WILL ONLY TOP OUT IN THE TEENS.

$$

CUTTER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:19 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 22, 11:19 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1119 PM CST TUE JAN 22 2008

...UPDATED AVIATION...

.DISCUSSION...

/356 PM CST TUE JAN 22 2008/
ARCTIC HIGH PRESSURE ANCHORED FROM CENTRAL MO INTO WRN OKLAHOMA
EARLY THIS AFTERNOON WILL YIELD TO A WEAK CLIPPER SYSTEM ON
WEDNESDAY...ONLY TO BE REPLACED BY AN EVEN STRONGER ARCTIC SURGE
TOMORROW NIGHT. LIGHT SNOW AND ATTENDANT CLOUD COVER WILL BRUSH THE
NORTHEAST HALF OF THE CWA TOMORROW...BUT WITH PALTRY MOISTURE
AVAILABILITY AND THE FAST SYSTEM SPEED...CHANCES OF MEASURABLE
PRECIPITATION LOOK LIMITED AT BEST. COULD SEE A DUSTING TO A FEW
TENTHS OF AN INCH OF SNOW ACROSS COMMUNITIES LIKE UNIONVILLE...
LANCASTER AND KIRKSVILLE.

OTHERWISE...TEMPERATURES LOOK KOSHER THROUGH THE THURSDAY NIGHT
PERIOD. HIGHS WILL STRUGGLE THROUGH THE 20S THE BOTH TOMORROW AND
THURSDAY...WITH EVEN A FEW UPPER TEENS POSSIBLE ACROSS THE NORTHEAST
COUNTIES. LOWS WILL REACH THEIR NADIR THURSDAY MORNING ON THE NOSE
OF STRONG COLD ADVECTION WITH MOST OF THE AREA AT OR SLIGHTLY BELOW
ZERO TO START THE DAY. WITH SURFACE RIDGE CENTERED OUT ACROSS
WESTERN KANSAS...NORTHEAST WINDS MAY BE STILL SUSTAINED AT 10 KNOTS
ACROSS THE NORTHERN AND EASTERN CWA...MEANING THAT HEADLINES FOR A
WIND CHILL ADVISORY MAY BE REQUIRED IN THESE AREAS BETWEEN ROUGHLY
06 AND 12Z THURSDAY MORNING.

BOOKBINDER

THE AXIS OF THE SHORTWAVE UPPER RIDGE WILL SHIFT EAST ACROSS THE
FORECAST AREA EARLY FRIDAY...WITH A SOUTHWESTERLY UPPER FLOW PATTERN
TO TAKE SHAPE OVER THE CENTER OF THE COUNTRY FOR THE WEEKEND. THIS
UNSETTLED PATTERN WILL SEND VARIOUS SHORTWAVES ACROSS THE MID CONUS
EVERY FEW DAYS. THE MAIN UNCERTAINTIES LIE IN THE DETAILS INCLUDING
THE TIMING AND TRACK OF THE INDIVIDUAL SHORTWAVE FEATURES DURING THE
MEDIUM RANGE PORTION OF THE FORECAST.

AS SURFACE HIGH PRESSURE SHIFTS EAST LATE THIS WEEK...LOW LEVEL
RETURN FLOW WILL BEGIN TO PUMP WARMER AND MORE MOIST AIR NORTHWARD
ACROSS THE FORECAST AREA FOR FRIDAY. MEANWHILE...A PORTION OF THE
WEST COAST TROUGH WILL EJECT EAST...AHEAD OF WHICH SHOWERY WARM
ADVECTION PRECIPITATION IS EXPECTED TO DEVELOP. ATTENTION OF
COURSE TURNS TO PRECIPITATION TYPE FOR FRIDAY AS WARMER AIR IS ON
ITS WAY. MODELS ARE IN RELATIVELY GOOD AGREEMENT THAT TEMPERATURES
WILL NOT WARM ABOVE FREEZING FAST ENOUGH FOR ALL LIQUID
PRECIPITATION. THEN THE QUESTION IS WHAT TYPE OF WINTRY
PRECIPITATION WILL FALL. HAVE DEPICTED A WINTRY MIX OF POSSIBLE
SNOW/SLEET/FREEZING RAIN FOR THE PRECIPITATION ON FRIDAY...WITH A
POSSIBLE CHANGE TO RAIN FOR FURTHER SOUTH AND WEST FORECAST SECTIONS
LATER IN THE DAY FRIDAY.

THE TROUGH OVER THE WEST COAST IS FORECAST TO RELOAD EARLY IN THE
WEEKEND...AND THEN EJECT EAST THEREAFTER. THE 12Z GFS HAS SLOWED A
BIT WITH THIS FEATURE...COMING MORE IN LINE WITH THE PREFERRED
ECMWF. THIS WOULD BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA
SUNDAY. THE MAJORITY OF THIS ANTICIPATED PRECIPITATION EVENT LOOKS
AS THOUGH IT WILL FALL AS RAIN GIVEN THE FORECAST STRENGTH OF
SATURDAYS WARM ADVECTION IN ADVANCE.

STOFLET

&&

.AVIATION...

ARCTIC HIGH PRESSURE WILL MAINTAIN PREDOMINANTLY CLEAR SKIES THROUGH
ABOUT MIDDAY. LIGHT WEST-SOUTHWESTERLY WINDS WILL PREVAIL UNTIL
EARLY-MID AFTERNOON...WHEN A COLD FRONT PUSHES ACROSS THE REGION.
THE COLD FRONT WILL BRING BLUSTERY NORTHWEST WINDS AT AROUND
15KTS...AS WELL AS A 2500FT STRATO-CU DECK AND POSSIBLE LIGHT
FLURRIES.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jan 22, 1:00 PM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST TUE JAN 22 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A QUICK MOVING ALBERTA CLIPPER WILL SWING SOUTHEAST ACROSS THE AREA
WEDNESDAY AFTERNOON...BRINGING THE CHANCE FOR LIGHT SNOW ACROSS
NORTHERN MISSOURI. THE MOST LIKELY AREAS TO EXPERIENCE SNOWFALL WILL
BE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR...ALTHOUGH ONLY VERY
MINOR ACCUMULATIONS ARE EXPECTED.

ANOTHER BOUT OF WINTRY PRECIPITATION IS POSSIBLE ON FRIDAY. THE
POTENTIAL EXISTS FOR A WINTRY MIX INCLUDING FREEZING RAIN...SLEET OR
SNOW...ALTHOUGH THE DETAILS OF THIS POTENTIAL EVENT REMAIN HIGHLY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STOFLET

Nearby

Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.